How Can I Avoid Leg Cramps When Taking Cholesterol Medicine?

162

If you have been diagnosed with high cholesterol, your physician might have prescribed a statin drug to lower your cholesterol levels. Unfortunately, one of the common side effects of statins is leg and muscle cramps. While these should be mild, some patients can experience severe of painful cramps. If you experience leg cramping with your statin medication, consult with your physician to evaluate the benefits of taking the medication versus the side effects that you are experiencing. If your cramps are severe, your physician might discontinue the statin prescribed, but there are some ways to help alleviate the cramping and pain.

 

Step 1

Have your physician test your vitamin E levels. A 2010 review published in “Medical Hypotheses” suggests that statin use can cause a lowering of vitamin E levels in the blood that could result in statin myopathy, or muscle cramps. If your levels are low, your physician can…

For the rest of the article, please visit https://www.livestrong.com/article/510972-how-can-i-avoid-leg-cramps-when-taking-cholesterol-medicine/.

Please follow and like us:
0

Last modified: March 21, 2019

Leave a Reply

Your email address will not be published. Required fields are marked *